Alert archive / Utah / Special Weather Statements in 2021
Special Weather Statement, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this special weather statement at Jul 13, 2021, 4:50 PM MDT for Beaver County, Utah. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2021, 4:50 PM MDT (22:50 UTC)
- Expired
- Jul 13, 2021, 5:30 PM MDT
- In force
- 40 min
- Issued by
- NWS Salt Lake City, UT
County Beaver County, UT
The radar
The Cedar City radar (KICX), 128 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 10.8 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 492 J/kg
- Mixed-layer CIN
- -439 J/kg
- Mixed-layer LCL
- 2245 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -83 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
563
WWUS85 KSLC 132250
SPSSLC
Special Weather Statement
National Weather Service Salt Lake City UT
450 PM MDT Tue Jul 13 2021
UTZ122-132330-
Southwest Utah UT-
450 PM MDT Tue Jul 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BEAVER AND NORTHWESTERN
IRON COUNTIES UNTIL 530 PM MDT...
At 450 PM MDT, National Weather Service Doppler radar indicated a
strong thunderstorm 27 miles north of Ranch Campground, or 31 miles
north of Ursine...moving southeast at 15 mph.
Pea size hail and wind gusts up to 50 mph will be possible.
Locations impacted include...
Woods Reservoir and Indian Peak Management Range.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches, take shelter in a sturdy building.
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3838 11404 3849 11405 3856 11392 3831 11360
3811 11397 3828 11406
TIME...MOT...LOC 2250Z 329DEG 14KT 3841 11400
$$
WebberWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this special weather statement went out at Jul 13, 4:32 PM MDT, 18 minutes earlier.
Area forecast discussion, Jul 13, 4:32 PM MDT, 18 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 432 PM MDT Tue Jul 13 2021 .SYNOPSIS... Weakening high pressure will allow for slightly less hot conditions while moisture returns to the area. This moisture will bring the threat of thunderstorms to much of Utah and southwest Wyoming through midweek, with the highest chances across central and southern Utah. Heavy rain will be possible across southern Utah through Wednesday. && .SHORT TERM (Through 12Z Friday)... The forecast area remains on the northern periphery of a mid- level high pressure system centered over southern California late this afternoon, with weak Pacific shortwaves ridging over the top of the ridge across the Great Basin. Ahead of this shortwave, low-level moisture has pushed well into southern and east-central Utah, with the peak in low-level convergence with across Capitol Reef National Park, where a couple of Flash Flood Warnings have already been issued this afternoon. This more terrain driven convection is expected diminish in coverage late this afternoon with the attention turning to the synoptically forced convection moving from west-central Nevada into west- central and southwestern Utah. The convection through this evening will be driven by a shortwave currently moving through central Nevada, which is initiating convection across central and east-central Nevada late this afternoon. This convection is expected to grow upscale across eastern Nevada and western Utah as it dives southeastward on the northwest side of the high, and moves into a more moisture rich and buoyant environment. Current mesoanalysis depicts best low- level moisture pool near Las Vegas to St George, with surface dew points in the 50s, and CAPE max > 1000 J/kg across southwest Utah. With the possibility for a more organized multi-cell cluster propagating southeastward, the primary threat will be flash flooding, especially in quick responding basins in southwest Utah, as well as a localized severe wind gust threat across southwest Utah, especially late this afternoon into early evening while low-level lapse rates remain steeper. A Flash Flood Watch remains in effect through late tonight. On Wednesday a very similar setup is expected, with almost little difference in expected evolution. Expect initially orographically forced convection to develop across the mountains from the Uintas south through the central and southern mountains. Then, another shortwave wave move over the top of the mid-level ridge through central Nevada and slide southeastward through southwestern Utah again Wednesday evening, providing focus for another around of more organized convection. Thus, the flash flood risk will remain nearly identical and elevated on Wednesday, and may need to eventually extend the Flash Flood Watch through late Wednesday evening. Moisture will finally start to become more limited on Thursday as a drier westerly flow moves into the region behind the second shortwave passage on Wednesday. However, there is still expected to be enough moisture around to for at least isolated to scattered thunderstorms that will be a bit more orographically tied than Tuesday and Wednesday. Temperatures will otherwise remain hot across the region, although slightly less hot than they have been through the end of the week. .LONG TERM (After 12Z Friday)... As a ridge begins to build out of zonal flow, the axis will initially sit over southern California before translating east through the Great Basin and eventually over the eastern Rocky Mountains by Tuesday morning. A deepening trough off the coast of British Columbia and Washington will help amplify the ridge and push the center of high pressure northward. Isolated afternoon and evening convection is expected Friday and Saturday. With continued drying aloft on westerly flow, these storms will likely be limited to trigger on areas of high terrain and be high-based, producing little in the way of precipitation at the surface. Into early next week, southerly flow to the west of the ridge axis will help advect moisture into first southwest Utah, with the potential for enhanced precipitable water seeping farther north into northern Utah and soutwest Wyoming. This will drive increased thunderstorm potential for Monday and Tuesday afternoon and evening with the greatest chances across southern Utah. Little change is expected in temperatures throughout the extended forecast period, with daily high temperatures continuing to run a few degrees above normal across the forecast area. Many valley locations will sit around or above the 100F mark, especially from Sunday through early next week. && .AVIATION... KSLC...VFR conditions are expected through the valid TAF period. Light northwest winds will prevail through 04Z before transitioning to the southeast. Areas of smoke will remain, but visibility is expected to remain above 6 SM. Dry conditions will continue with scattered mid to high clouds. Rest of Utah and southwest Wyoming...VFR conditions are expected through the valid TAF period. Showers and thunderstorms will be possible in southern Utah through 06Z. Areas of smoke will remain in southwest Wyoming and much of northern Utah, but visibility is expected to remain above 6 SM. More scattered showers and thunderstorms are expected Wednesday afternoon in the south. && .FIRE WEATHER... Numerous showers and thunderstorms expected across central and southern Utah through this evening and again on Wednesday, before becoming more widely scattered in coverage for Thursday. Many showers and thunderstorms will be of the wet variety across central and southern Utah through Wednesday, with a greater portion of the activity of the wet/dry mode across northern Utah during this time. Showers and storms will begin to transition towards a wet/dry mode area-wide by Thursday as moisture begins to decrease. Shower activity will continue to trend drier on Friday with coverage trending more isolated. By the weekend, another ridge of high pressure is expected to build across the Great Basin, promoting a return of hot and dry conditions with any late- day thunderstorm activity limited to mainly isolated development over high terrain. Elevated winds are possible during this transition phase, especially across western portions of Utah. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...Flash Flood Watch until midnight MDT tonight for UTZ123>129. WY...Red Flag Warning until 9 PM MDT this evening for WYZ277. && SHORT TERM...Church LONG TERM...Wessler AVIATION...Wilson FIRE WEATHER...Church For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity For frequently asked questions about the Area Forecast Discussion visit... http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Jul 13, 5:06 AM MDT, 11 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 506 AM MDT Tue Jul 13 2021 UTZ101>131-WYZ021-141115- Great Salt Lake Desert and Mountains-Tooele and Rush Valleys- Eastern Box Elder County-Northern Wasatch Front-Salt Lake Valley- Utah Valley-Cache Valley/Utah Portion-Wasatch Back- Bear Lake and Bear River Valley-Wasatch Mountains I-80 North- Wasatch Mountains South of I-80-Western Uinta Mountains- Wasatch Plateau/Book Cliffs-Western Uinta Basin- Western Millard and Juab Counties-Eastern Juab/Millard Counties- Central Mountains-Sanpete Valley-Sevier Valley-Castle Country- San Rafael Swell-Southwest Utah-Lower Washington County- Zion National Park-Southern Mountains-Upper Sevier River Valleys- Bryce Canyon Country-South Central Utah- Capitol Reef National Park and Vicinity-Western Canyonlands- Glen Canyon Recreation Area/Lake Powell-Southwest Wyoming- 506 AM MDT Tue Jul 13 2021 This Hazardous Weather Outlook is for portions of central Utah... northern Utah...southern Utah...southwest Utah and southwest Wyoming. .DAY ONE...Today and Tonight Monsoonal moisture will continue spreading into the area today. This will aid in shower and thunderstorm development across the outlook area, with southern Utah expected to see the highest chances for precipitation. Some showers and storms could produce locally heavy rainfall which will increase the threat for flash flooding, especially across southern Utah. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Additional showers and thunderstorms are likely Wednesday and Wednesday evening. Some could produce locally heavy rainfall across southern Utah with an increasing threat for flash flooding once again. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
In the hours before
Special weather statement, Jul 13, 3:28 PM MDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
328 PM MDT Tue Jul 13 2021
UTZ113-132200-
Wasatch Plateau/Book Cliffs UT-
328 PM MDT Tue Jul 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL EMERY COUNTY UNTIL
400 PM MDT...
At 328 PM MDT, National Weather Service Doppler radar indicated a
strong thunderstorm 22 miles southeast of Sunnyside, or 25 miles
north of Green River...moving east at 15 mph.
Penny size hail and wind gusts up to 50 mph will be possible.
This storm will remain over mainly rural areas of east central Emery
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches, take shelter in a sturdy building.
&&
LAT...LON 3936 11002 3930 11006 3928 11008 3926 11006
3924 11012 3940 11020 3948 11002 3941 11001
TIME...MOT...LOC 2128Z 248DEG 14KT 3935 11007
WebberLocal storm report, Jul 13, 3:39 PM MDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
339 PM MDT TUE JUL 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND GST 16 SW DUGWAY 40.10N 112.98W
07/13/2021 M61.00 MPH TOOELE UT MESONET
TOWER GRID MESONET SITE
0305 PM TSTM WND GST 25 SSW DUGWAY 39.92N 112.94W
07/13/2021 M59.00 MPH TOOELE UT MESONET
SIMPSON SPRINGS MESONET SITE
0315 PM TSTM WND GST 14 SW DUGWAY 40.12N 112.95W
07/13/2021 M63.00 MPH TOOELE UT MESONET
CAMEL BACK MTN MESONET SITE
&&
LCSpecial weather statement, Jul 13, 4:50 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
450 PM MDT Tue Jul 13 2021
UTZ122-132330-
Southwest Utah UT-
450 PM MDT Tue Jul 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BEAVER AND NORTHWESTERN
IRON COUNTIES UNTIL 530 PM MDT...
At 450 PM MDT, National Weather Service Doppler radar indicated a
strong thunderstorm 27 miles north of Ranch Campground, or 31 miles
north of Ursine...moving southeast at 15 mph.
Pea size hail and wind gusts up to 50 mph will be possible.
Locations impacted include...
Woods Reservoir and Indian Peak Management Range.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches, take shelter in a sturdy building.
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3838 11404 3849 11405 3856 11392 3831 11360
3811 11397 3828 11406
TIME...MOT...LOC 2250Z 329DEG 14KT 3841 11400
WebberThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 2:14 PM MDT | Flash Flood Warning | SLC | Wayne | 3 hr |
| Jul 13, 3:03 PM MDT | Flash Flood Warning | SLC | Wayne | 3 hr |
| Jul 13, 3:28 PM MDT | Special Weather Statement | SLC | Carbon | 32 min |
| Jul 13, 5:17 PM MDT | Special Weather Statement | SLC | Beaver, Millard | 43 min |
Nearby
Special Weather Statements in Utah, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.